International Journal of Mathematics and Mathematical Sciences
Volume 31 (2002), Issue 6, Pages 329-337

Thermoelasticity without energy dissipation for initially stressed bodies

Jun Wang and Susan Palmer Slattery

Department of Mathematics and Computer Science, Alabama State University, Montgomery 36104, AL, USA

Received 12 November 2001

Copyright © 2002 Jun Wang and Susan Palmer Slattery. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Thermoelastic equations without energy dissipation are formulated for a body which has previously received a large deformation and is at nonuniform temperature. A linear theory of thermoelasticity without energy dissipation for prestressed bodies is derived and the uniqueness theorem for a class of mixed initial-boundary value problems is established.